MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTICGEL PADS
Back to Search Results |
| Catalog Number |
317-00 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Fever (1858)
| Date of Event |
11/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that 4 y/o patient on arctic sun device s/n #(b)(6) for normothermia.The patient spiked a fever a few times but was now below target and continues to drop.The water did not seem to be heating up.The patient temperature (pt) was 35.3c, targeted temperature (tt) was 37c.The water was not getting above 23c.They turned the device off because the patient was getting colder.Asked nurse to turn the device back on.Asked if they recalled the flow rate and they thought it was good, around 2.3lpm.Device in normothermia with a rewarm rate of 0.25c/hr.Explained if the provider agrees, the rewarm rate may be adjusted to 0.5c/hr.Checked event log, alarm 02 (low flow) and alarm 113 (reduced water temperature control) in event log.Nurse says they went off once a long time ago, but not recently.Asked nurse to keep device running and call back if they get any alarms and they would follow up in an hour.The device seems to be warming the patient at 0.25c/hr so the water did not need to be that warm to prevent warming too quickly.Nurse called back 30 minutes later.Device was giving alert 113 and the patient temperature was now 34.9c, water temperature (wt) was 26.C.Heater command was 9 percentage, water reservoir level was 3, flow rate was 0.5lpm.Only one adult universal pad in place.Asked nurse to attach a second pad even if unable to place on patient.The heater cannot work at full capacity with a low flow rate.Flow up to 1.2lpm, water temperature (wt) increasing.Advised the trend has two arrows pointing down.The patient was going to get colder before getting warmer.Explained they could add warm blankets and/or a bair hugger if desired until the patient starts to trend up.No further calls throughout the day.No medical intervention was reported.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was confirmed use related as the incomplete set of pads were used for the patient.Sample was not available for evaluation.Afmea #ra2800003 rev #9 was reviewed for this investigation.The reported event is addressed in step #1.The failure mode is "1.1 incorrect product selection".Based on this review the risk is within the expected range.The following current controls are listed to mitigate this reported event: ifus and labeling instruct user on proper pad selection based on patient size, pad0089-00.The root cause identified is "use of incomplete set".Baw7667062 revision 0 was reviewed for this investigation.The labelling is found to be adequate, and it states, "2.Select the proper number, size and style pad for the patient size and clinical indication.However, the rate of temperature change and potentially the final achievable temperature is affected by pad surface area, patient size, pad placement and water temperature range.Best system performance will be achieved by using the entire pad set (4).If the entire set of pads is not used, the minimum flow rate may not be achieved." the baw is attached on the investigation overview element.A dhr review was not required because the investigation was confirmed as use related.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that 4 y/o patient on arctic sun device s/n#: (b)(6) for normothermia.The patient spiked a fever a few times but was now below target and continues to drop.The water did not seem to be heating up.The patient temperature (pt) was 35.3c, targeted temperature (tt) was 37c.The water was not getting above 23c.They turned the device off because the patient was getting colder.Asked nurse to turn the device back on.Asked if they recalled the flow rate and they thought it was good, around 2.3lpm.Device in normothermia with a rewarm rate of 0.25c/hr.Explained if the provider agrees, the rewarm rate may be adjusted to 0.5c/hr.Checked event log, alarm 02 (low flow) and alarm 113 (reduced water temperature control) in event log.Nurse says they went off once a long time ago, but not recently.Asked nurse to keep device running and call back if they get any alarms and they would follow up in an hour.The device seems to be warming the patient at 0.25c/hr so the water did not need to be that warm to prevent warming too quickly.Nurse called back 30 minutes later.Device was giving alert 113 and the patient temperature was now 34.9c, water temperature (wt) was 26.C.Heater command was 9 percentage, water reservoir level was 3, flow rate was 0.5lpm.Only one adult universal pad in place.Asked nurse to attach a second pad even if unable to place on patient.The heater cannot work at full capacity with a low flow rate.Flow up to 1.2lpm, water temperature (wt) increasing.Advised the trend has two arrows pointing down.The patient was going to get colder before getting warmer.Explained they could add warm blankets and/or a bair hugger if desired until the patient starts to trend up.No further calls throughout the day.No medical intervention was reported.Per follow up information received via phone on 03mar2025, spoke with nurse, who confirmed they added an additional universal pad to the pediatric patient.Flow improved and the patient was able to reach target temperature.No further issues during treatment.
Additional Manufacturer Narrative
This supplemental mdr is to capture additional information from a follow up, but it does not impact the investigation findings previously submitted.The reported event was confirmed use related as the incomplete set of pads were used for the patient.Sample was not available for evaluation.Afmea #(b)(4) rev #9 was reviewed for this investigation.The reported event is addressed in step #1.The failure mode is "1.1 incorrect product selection".Based on this review the risk is within the expected range.The following current controls are listed to mitigate this reported event: ifus and labeling instruct user on proper pad selection based on patient size pad0089-00.The root cause identified is "use of incomplete set".Baw7667062 revision 0 was reviewed for this investigation.The labelling is found to be adequate, and it states: "2.Select the proper number, size and style pad for the patient size and clinical indication.However, the rate of temperature change and potentially the final achievable temperature is affected by pad surface area, patient size, pad placement and water temperature range.Best system performance will be achieved by using the entire pad set (4).If the entire set of pads is not used, the minimum flow rate may not be achieved." the baw is attached on the investigation overview element.A dhr review was not required because the investigation was confirmed as use related.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.